MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1 CONVECTIVE WARMER; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1 CONVECTIVE WARMER; SYSTEM, THERMAL REGULATING
Catalog Number CON-EQ-5000HF-115V
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent cardiac procedure and sustained a 3 percent bsa burn of her right leg after the device was detached from the warming blanket.Later inspection found that the warming device was blowing significantly hotter air than set temperatures.The outcome of the injury is unknown.
 
Additional Manufacturer Narrative
H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6 evaluation codes: updated.No product or photographic evidence was provided for the investigation.Therefore, we cannot confirm the reported complaint.If we received the device, we will reopen the investigation and send a supplemental report.Based on the reported problems, the most probable causes would be either the device temperature control was out of calibration, or the device was improperly used.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.
 
Additional Manufacturer Narrative
Section a patient information updated, description of the event was clarified; section e initial reporter information was corrected.The device was not returned for evaluation and no pictures or other relevant information was provided to conduct an evaluation of the device.The service history was reviewed.The device has not been previously serviced.Search of the complaint database shows that one prior complaint has been received for the unit related to high temperature; however, the unit was not returned, and the root cause was unable to be determined.The complaint was unable to be confirmed.The root cause was unable to be determined.
 
Event or Problem Description
It was reported that a patient underwent a cardiac procedure and sustained a 3 percent bsa burn of her right leg after the level 1¿ convective warmer device was detached from a warming blanket.It is further alleged that later inspection found that the warming device was blowing significantly hotter air than set temperatures.The patient is reported to have undergone excisional debridement and split thickness autografting for wound closure to the burns on the right leg.

Brand Name
LEVEL 1 CONVECTIVE WARMER
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18411023
Report Number3012307300-2023-12248
Device Sequence Number2761073
Product Code DWJ
UDI-Device Identifier15019517116175
UDI-Public(01)15019517116175(11)150223(21)S102A02968
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCON-EQ-5000HF-115V
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer02/16/2024
02/16/2024
07/31/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/13/2024
03/21/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American